| Model Number |
PED-375-16 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
07/27/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the pipeline was implanted without issue.However, upon retrieving the delivery system, the tip coil broke off and had to be snared.Post-procedure angiographic results showed the implant was fine, and there was no impact to the patient.It was indicated that all devices were prepared as per the instructions for use (ifu).The patient was undergoing surgery for an off-label treatment of an sah and a ruptured aneurysm.
Additional Manufacturer Narrative
B5: event description - additional information d4: suspected medical device - model, lot number, expiration date, unique identifier (udi) #: correction h4: device mfg date - correction medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received some additional information.The vessel was normal tortuous.Aneurysm located in supraclinoid internal carotid artery.No additional resistance prior to break.
Additional Manufacturer Narrative
No bends or kinks were found with the pipeline flex pushwire.The pipeline flex embolization device was found be broken at distal end of hypotube.The ptfe shrink tubing was found to be damaged on proximal broken segment.The proximal bumper, pad and re-sheathing marker were found intact.The dps restraints/sleeves were found to be intact.The tip coil was found to be damaged.The broken distal hypotube was sent out for sem (scanning electron micrographic) / eds (energy dispersive spectroscopy) elemental analysis.The elemental analysis of the broken hypotube end shows tin (sn) was detected on the surface.No other anomalies were observed.There was an indication that the event could be related to a potential manufacturing issue; therefore, a device history record review will be performed.Based on the device analysis and reported information, the customer¿s report of ¿pushwire break/separation¿ was confirmed.Possible contributors towards failure are patient vessel tortuosity, or user re-sheaths more than two times.Customer reported patient vessel tortuosity as normal.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.